Alert archive / Colorado / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 211, NWS Pueblo, CO

July 19, 2015Kiowa County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Jul 19, 2015, 3:45 PM MDT for Kiowa County, Colorado. It was in force for 60 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 19, 2015, 3:45 PM MDT (21:45 UTC)
Expired
Jul 19, 2015, 4:45 PM MDT
In force
60 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Tornado
Possible
Hail
1.75 in
Wind
70.0 mph

County Kiowa County, CO

The radar

The Pueblo radar (KPUX), 115 km from the middle of the area, began a volume at 21:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 19, 4:16 PM MDTHAIL 0.759 Nw Eads, CO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 19, 2:37 PM MDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 9.8 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2015-07-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2015-07-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1387 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

917 
WUUS55 KPUB 192146
SVRPUB
COC061-192245-
/O.NEW.KPUB.SV.W.0211.150719T2145Z-150719T2245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
345 PM MDT SUN JUL 19 2015

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL KIOWA COUNTY IN SOUTHEASTERN COLORADO...

* UNTIL 445 PM MDT

* AT 345 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 13 MILES
  NORTHEAST OF HASWELL...OR 13 MILES SOUTH OF WILD HORSE...MOVING
  SOUTHEAST AT 25 MPH.

  HAZARD...GOLF BALL SIZE HAIL AND 70 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
           DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
           CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO 
           MOBILE HOMES...ROOFS AND OUTBUILDINGS. 

* LOCATIONS IMPACTED INCLUDE...
  EADS...SWEETWATER RESERVOIR...NEEGRONDA RESERVOIR AND NEEOSHE
  RESERVOIR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3827 10277 3852 10317 3861 10314 3861 10243
TIME...MOT...LOC 2145Z 300DEG 23KT 3862 10306 

TORNADO...POSSIBLE
HAIL...1.75IN
WIND...70MPH
 
$$

LW
4 follow-up statements
885 
WWUS55 KPUB 192157
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
356 PM MDT SUN JUL 19 2015

COC061-192245-
/O.CON.KPUB.SV.W.0211.000000T0000Z-150719T2245Z/
KIOWA CO-
356 PM MDT SUN JUL 19 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM MDT
FOR CENTRAL KIOWA COUNTY...

AT 356 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES NORTHEAST
OF HASWELL...OR 17 MILES SOUTH OF WILD HORSE...MOVING SOUTHEAST AT 15
MPH.

HAZARD...GOLF BALL SIZE HAIL AND 70 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
         CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO 
         MOBILE HOMES...ROOFS AND OUTBUILDINGS. 

LOCATIONS IMPACTED INCLUDE...
EADS...SWEETWATER RESERVOIR...NEEGRONDA RESERVOIR AND NEEOSHE
RESERVOIR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3827 10277 3852 10317 3861 10314 3861 10243
TIME...MOT...LOC 2156Z 300DEG 12KT 3857 10305 

TORNADO...POSSIBLE
HAIL...1.75IN
WIND...70MPH
 
$$

LW
658 
WWUS55 KPUB 192213
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
413 PM MDT SUN JUL 19 2015

COC061-192245-
/O.CON.KPUB.SV.W.0211.000000T0000Z-150719T2245Z/
KIOWA CO-
413 PM MDT SUN JUL 19 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM MDT
FOR CENTRAL KIOWA COUNTY...

AT 413 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR EADS...OR 17
MILES SOUTH OF KIT CARSON...MOVING SOUTHEAST AT 35 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 70 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
         CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO 
         MOBILE HOMES...ROOFS AND OUTBUILDINGS. 

LOCATIONS IMPACTED INCLUDE...
EADS...SWEETWATER RESERVOIR...NEEGRONDA RESERVOIR AND NEEOSHE
RESERVOIR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3827 10277 3852 10317 3861 10314 3861 10243
TIME...MOT...LOC 2213Z 292DEG 31KT 3851 10285 

TORNADO...POSSIBLE
HAIL...1.75IN
WIND...70MPH
 
$$

LW
949 
WWUS55 KPUB 192234
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
432 PM MDT SUN JUL 19 2015

COC061-192245-
/O.CON.KPUB.SV.W.0211.000000T0000Z-150719T2245Z/
KIOWA CO-
432 PM MDT SUN JUL 19 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM MDT
FOR CENTRAL KIOWA COUNTY...

AT 432 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR EADS...OR 16
MILES SOUTH OF KIT CARSON...MOVING EAST AT 15 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 70 MPH WIND GUSTS. 

SOURCE...TRAINED WEATHER SPOTTERS. AT 416 PM MDT...PENNY SIZE 
         HAIL WAS REPORTED BY THE PUBLIC 9 MILES NORTHWEST OF EADS. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
         CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO 
         MOBILE HOMES...ROOFS AND OUTBUILDINGS. 

LOCATIONS IMPACTED INCLUDE...
EADS...SWEETWATER RESERVOIR...NEEGRONDA RESERVOIR AND NEEOSHE
RESERVOIR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3827 10277 3852 10317 3861 10314 3861 10243
TIME...MOT...LOC 2232Z 277DEG 14KT 3853 10278 

TORNADO...POSSIBLE
HAIL...1.75IN
WIND...70MPH
 
$$

LW
929 
WWUS55 KPUB 192247
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
445 PM MDT SUN JUL 19 2015

COC061-192255-
/O.EXP.KPUB.SV.W.0211.000000T0000Z-150719T2245Z/
KIOWA CO-
445 PM MDT SUN JUL 19 2015

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL KIOWA COUNTY HAS
EXPIRED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED. 
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT FOR
SOUTHEASTERN COLORADO.

LAT...LON 3827 10277 3852 10317 3861 10314 3861 10243
TIME...MOT...LOC 2240Z 300DEG 23KT 3853 10278 

$$

LW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 3:05 PM MDT, 40 minutes earlier.

Area forecast discussion, Jul 19, 3:05 PM MDT, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
305 PM MDT SUN JUL 19 2015

.SHORT TERM...(THIS EVENING THROUGH MONDAY)
ISSUED AT 303 PM MDT SUN JUL 19 2015

...AREAS OF HEAVY RAIN LIKELY LATER TODAY AND TOMORROW AFTERNOON...

CURRENTLY...IT IS QUITE MOIST AND RATHER UNSTABLE OVER PARTS OF THE
FCST AREA AT 1 PM. AT THIS HOUR...LAMAR HAS A 67 DEWPOINT...AND THIS
LOOKS REASONABLE GIVEN OTHER READINGS IN FAR W KS. TSRA WERE JUST
BEGINNING TO DEVELOP ACROSS THE HIGHER TRRN.

REST OF TODAY AND INTO TONIGHT...

HRRR HAS BEEN INDICATING EAST CENTRAL COLORADO WILL SEE THE BRUNT OF
THE RAINFALL DURING THE NEXT 12H. THIS IS ASSOCIATED WITH A 700 MB
TROUGH/SFC BOUNDARY THAT WILL BE OVER THIS REGION BY EARLY THIS
EVENING. THIS 700 MB TROUGH TRIES TO CLOSE OFF....AND THIS WILL
ALLOW FOR CONVERGENT LLVL FLOW TO DEVELOP OVER THE REGION. GIVEN
THIS...HEAVIEST RAIN WILL LIKELY FALL OVER THE KIOWA COUNTY REGION
LATER THIS AFTERNOON AND EVENING GIVEN THE 2000 CAPE WHICH IS OVER
THE REGION

LOWER ELEVATIONS OF EL PASO COUNTY MAY ALSO SEE SOME AREAS OF HEAVY
RAIN AS 700 MB FLOW WILL GO UPSLOPE LATER THIS EVENING.

GIVEN THE OVERALL INSTABILITY OVER THE REST OF THE PLAINS....OTHER
AREAS OF HEAVY RAIN CANT BE RULED OUT...BUT THE GREATEST THREAT WILL
BE THE EAST CENTRAL CO AREA. WILL HAVE TO WATCH IF AN OUTFLOW
BOUNDARY PROPAGATES SWD FROM THE CONVECTION AND MOVES INTO FAR SE
COLORADO (BACA/PROWERS).

GIVEN THE CAPE AND MODEST SHEAR...SEVERE THUNDERSTORMS WILL ALSO BE
POSSIBLE OVER THE PLAINS LATER THIS AFTERNOON...AND AN MD WAS
RECENTLY ISSUED (128 PM) DISCUSSING THIS POSSIBILITY.

TOMORROW...

GOOD 700 MB UPSLOPE WILL BE IN PLACE...ESPECIALLY OVER THE S MTN
AREAS (WETS/SANGRES). IT MAY BE RATHER STABLE ON MOST OF THE PLAINS
TOMORROW...AND WE MAY NOT SEE MUCH IN THE WAY OF PRECIP OVER THE
PLAINS PRIOR TO 6 PM. HOWEVER...THE EAST SLOPES OF THE WETS AND
SANGRES MAY SEE HEAVY RAIN DEVELOP BY MID AFTERNOON TOMORROW AND
LAST INTO THE EVENING HOURS.

OTHER MOUNTAINS LOCATIONS MAY ALSO SEE POCKETS OF HEAVY
RAIN...ESPECIALLY ON THE EASTERN SLOPES GIVEN THE UPSLOPE 700 MB
FLOW.

.LONG TERM...(MONDAY NIGHT THROUGH SUNDAY)
ISSUED AT 303 PM MDT SUN JUL 19 2015

.LONG TERM...(MONDAY NIGHT THROUGH SUNDAY)

MONDAY NIGHT AND TUESDAY...ABUNDANT MOISTURE AND AN UPPER SHORTWAVE
CROSSING THE N ROCKIES WILL KEEP THE THREAT OF HEAVY RAIN AND STORMS
IN PLACE THROUGH TUE. PLENTY OF LLVL SUPPORT AS WELL WITH UPSLOPE
FLOW...SO THE BEST TIME FRAME FOR POTENTIALLY HEAVY RAIN AND HYDRO
ISSUES WILL BE MON EVE ACROSS THE E PLAINS...AND THEN AGAIN TUE LATE
AFTN/EVE ALONG THE E SLOPES AND I25 CORRIDOR. CONVECTION WILL
GRADUALLY MOVE EAST THROUGH THE NIGHT...TAPERING OFF ALONG THE KS/CO
BORDER EARLY WED MORNING.

WEDNESDAY THROUGH FRIDAY...THE UPPER RIDGE STARTS TO REDEVELOP BACK
TO THE WEST ACROSS THE 4 CORNERS REGION BEGINNING WED...AS THE NEXT
UPPER TROUGH STARTS TO DIG SOUTH OVER THE PAC NW. WED STILL LOOKS TO
BE A TRANSITION DAY WHERE CONVECTION CHANCES DROP OFF
DRAMATICALLY...BUT THERE WILL STILL BE AN ISOLATED TO SCATTERED
CHANCE FOR PCPN FOR ALL AREAS IN THE AFTN. THU LOOKS TO BE
COMPLETELY DRY FOR THE CWA HOWEVER...AS THE RIDGE STRENGTHENS AND
ANY MOISTURE STAYS SUPPRESSED TO THE SOUTH. BY FRI ISOLATED STORMS
WILL BE FOUND OVER THE MT PEAKS IN THE AFTN...THEN MODELS INDICATE
ISOLATED CONVECTION RIGHT ALONG THE KS/CO BORDER IN THE EVE DUE TO
THE PROXIMITY OF THE DRYLINE. TEMPS WILL GRADUALLY INCREASE THROUGH
FRI...WITH THU AND FRI BEING THE WARMEST DAYS WITH MAX TEMPS IN THE
80S FOR THE HIGH VALLEYS...AND UPPER 80S TO MID 90S FOR THE E PLAINS.

SATURDAY AND SUNDAY...LONG RANGE MODELS INDICATE THAT THE UPPER
RIDGE FLATTENS OUT ONCE AGAIN OVER THE WEEKEND AS THE WEST COAST LOW
GETS ABSORBED AND TRACKS TO THE NE ACROSS ID AND MT. THIS ALLOWS OF
A HINT OF THE SUBTROPICAL MOISTURE PLUME TO RETURN...INCREASING PCPN
CHANCES STARTING SAT BUT MORE SO ON SUN. MOORE

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING)
ISSUED AT 303 PM MDT SUN JUL 19 2015

TSRA WILL BE POSSIBLE OVER ALL THE TAF SITES THIS AFTERNOON AND
TOMORROW AFTERNOON...AND THE STORMS COULD BE ON THE STRONG SIDE WITH
HEAVY RAIN...GUSTY WINDS AND SMALL HAIL. BEST CHANCE OF STORMS WILL
BE KCOS AND KPUB...WITH A LESSER CHANCE KALS. IT IS POSSIBLE THE
TSRA MAY LINGER INTO THE EVENING HOURS AT KCOS AND KPUB. OTHERWISE
ANTICIPATE VFR CONDITIONS NEXT 24H.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL MIDNIGHT MDT TONIGHT FOR COZ095>098.

&&

SHORT TERM...HODANISH
LONG TERM...MOORE
AVIATION...HODANISH
Hazardous weather outlook, Jul 19, 11:02 AM MDT, 4 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1102 AM MDT SUN JUL 19 2015

COZ058>089-093>099-201715-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1102 AM MDT SUN JUL 19 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED BOTH OVER THE
PLAINS AND MOUNTAINS THIS AFTERNOON AND EVENING. ALL OF THE STORMS
WILL BE CAPABLE OF LOCALLY HEAVY RAIN. A FEW OF THE STORMS THAT
DEVELOP OVER THE PLAINS WILL BE CAPABLE OF PRODUCING SEVERE
WEATHER...INCLUDING HAIL UP TO THE SIZE OF HALF DOLLARS AND WIND
GUSTS TO 65 MPH. LOCALIZED FLASH FLOODING WILL BE
POSSIBLE...ESPECIALLY OVER BURN SCAR AREAS AND IN URBAN AREAS.

QUITE A BIT OF DANGEROUS CLOUD TO GROUND LIGHTNING IS EXPECTED
OVER THE REGION THIS AFTERNOON AND THIS EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

MONDAY AND TUESDAY...ISOLATED TO SCATTERED THUNDERSTORMS ARE
EXPECTED...WITH LOCALLY HEAVY RAIN POSSIBLE. BURN SCARS AND URBAN
AREAS WILL BE PRONE TO LOCALIZED FLASH FLOODING. IN ADDITION...A
FEW SEVERE STORMS WILL BE POSSIBLE ACROSS THE SOUTHEAST PLAINS AND
I-25 CORRIDOR. MAIN THREATS FROM THUNDERSTORMS WILL BE CLOUD TO
GROUND LIGHTNING...HAIL UP TO ONE INCH IN DIAMETER...AND WIND
GUSTS IN EXCESS OF 60 MPH.

ON WEDNESDAY...ISOLATED THUNDERSTORMS WILL OCCUR...WITH STRONGER
STORMS PRODUCING HAIL UP TO PENNY SIZE AND GUSTY WINDS AROUND 40
MPH. CLOUD TO GROUND LIGHTNING IS ALWAYS A CONCERN.

THURSDAY THROUGH SATURDAY...ISOLATED THUNDERSTORMS WILL BE
POSSIBLE...MAINLY ACROSS THE MOUNTAINS AND ADJACENT TERRAIN. MAIN
THREATS WILL BE SMALL HAIL...GUSTY WINDS...AND CLOUD TO GROUND
LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
LIKELY THIS AFTERNOON AND TONIGHT ACROSS THE ENTIRE REGION.

HODANISH

In the hours before

Special weather statement, Jul 19, 2:33 PM MDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
233 PM MDT SUN JUL 19 2015

COZ069-070-192130-
ALAMOSA  VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT CO-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT CO-
233 PM MDT SUN JUL 19 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN RIO GRANDE...SOUTH
CENTRAL SAGUACHE AND NORTHWESTERN ALAMOSA COUNTIES UNTIL 330 PM
MDT...

AT 233 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
LA GARITA...OR 29 MILES NORTHWEST OF ALAMOSA...MOVING EAST AT 10 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CENTER AND LA GARITA.

LAT...LON 3774 10626 3792 10624 3794 10587 3767 10589
TIME...MOT...LOC 2033Z 274DEG 10KT 3783 10617

LW
Special weather statement, Jul 19, 2:52 PM MDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
252 PM MDT SUN JUL 19 2015

COZ094-192145-
EASTERN LAS ANIMAS COUNTY CO-
252 PM MDT SUN JUL 19 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LAS ANIMAS COUNTY
UNTIL 345 PM MDT...

AT 252 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES SOUTHWEST OF KIM...OR 35 MILES NORTHEAST OF DES MOINES...MOVING
NORTHEAST AT 20 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
KIM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3709 10348 3718 10353 3763 10332 3742 10309
      3711 10309
TIME...MOT...LOC 2052Z 241DEG 17KT 3716 10341

LW
Special weather statement, Jul 19, 3:04 PM MDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
304 PM MDT SUN JUL 19 2015

COZ093-094-192200-
LA JUNTA VICINITY/OTERO COUNTY CO-EASTERN LAS ANIMAS COUNTY CO-
304 PM MDT SUN JUL 19 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LAS ANIMAS AND
SOUTHEASTERN OTERO COUNTIES UNTIL 400 PM MDT...

AT 304 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES EAST OF DELHI...OR 30 MILES SOUTHWEST OF LA JUNTA...MOVING EAST
AT 20 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
HIGBEE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3757 10392 3768 10392 3785 10341 3748 10340
TIME...MOT...LOC 2104Z 269DEG 17KT 3761 10384

LW
Special weather statement, Jul 19, 3:40 PM MDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
340 PM MDT SUN JUL 19 2015

COZ094-099-192245-
EASTERN LAS ANIMAS COUNTY CO-SPRINGFIELD VICINITY/BACA COUNTY CO-
340 PM MDT SUN JUL 19 2015

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL LAS ANIMAS AND WEST
CENTRAL BACA COUNTIES UNTIL 445 PM MDT...

AT 340 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11
MILES EAST OF KIM...OR 30 MILES WEST OF SPRINGFIELD...MOVING
NORTHEAST AT 20 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
PRITCHETT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3713 10318 3729 10327 3749 10281 3724 10268
TIME...MOT...LOC 2140Z 247DEG 19KT 3724 10314

LW

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 18, 6:28 PM MDTSevere Thunderstorm WarningPUBProwers32 min
Jul 18, 10:40 PM MDTSpecial Weather StatementPUBProwers50 min
Jul 19, 12:10 AM MDTSpecial Weather StatementPUBKiowa50 min
Jul 19, 2:33 PM MDTSpecial Weather StatementPUBSaguache57 min
Jul 19, 2:52 PM MDTSpecial Weather StatementPUB53 min
Jul 19, 3:04 PM MDTFlash Flood WatchPUBBent, Kiowa, Prowers6 hr
Jul 19, 3:04 PM MDTSpecial Weather StatementPUBOtero56 min
Jul 19, 3:40 PM MDTSpecial Weather StatementPUBBaca65 min
Jul 19, 3:59 PM MDTSpecial Weather StatementPUBOtero46 min
Jul 19, 4:14 PM MDTSpecial Weather StatementPUBBaca46 min
Jul 19, 4:54 PM MDTSpecial Weather StatementPUB51 min
Jul 19, 4:56 PM MDTSpecial Weather StatementPUBBaca34 min
Jul 19, 5:16 PM MDTSevere Thunderstorm WarningPUBKiowa29 min
Jul 19, 5:26 PM MDTSpecial Weather StatementPUBProwers49 min
Jul 19, 5:43 PM MDTSevere Thunderstorm WarningPUBKiowa32 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.